Lichenoid eruption due to antitubercular drugs: a case report
Published: 24 August 2022
International Journal of Basic & Clinical Pharmacology , Volume 11, pp 480-483; https://doi.org/10.18203/2319-2003.ijbcp20222146
Abstract: Adverse drug reactions can be predictable or unpredictable. Regardless, they must be communicated to patients to improve the quality of healthcare. According to the World Health Organization (WHO), in the year 2020, tuberculosis was the thirteenth leading cause of death worldwide. For the clinician who commonly encounters tuberculosis, the effectiveness of antitubercular drugs such as rifampicin, isoniazid, pyrazinamide and ethambutol are complicated by the severity of adverse reactions. This requires the physicians to weigh both the benefits and the risks of using these medications and to choose appropriate management strategies. Here, we report a case of lichenoid drug eruption related to antitubercular drugs in an elderly gentleman diagnosed to have extrapulmonary tuberculosis. The skin disorder presented with thickness and hyperpigmentation of the skin. The exact offending drug could not be conclusively identified but therapy was continued under the cover of a topical steroid and an antihistamine agent. The medical reporting of such cases is essential to identify one of several cutaneous adverse reactions seen with antitubercular drugs. Furthermore, it aids in alerting health care professionals and the public of the potential undesirable effects of these drugs.
Keywords: antitubercular drugs / tuberculosis / case report / eruption / lichenoid / adverse reactions / Health
Scifeed alert for new publicationsNever miss any articles matching your research from any publisher
- Get alerts for new papers matching your research
- Find out the new papers from selected authors
- Updated daily for 49'000+ journals and 6000+ publishers
- Define your Scifeed now
Click here to see the statistics on "International Journal of Basic & Clinical Pharmacology" .